MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) INSPIRA SMOOTH COHESIVE SILICONE GEL FILLED BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

ALLERGAN (COSTA RICA) INSPIRA SMOOTH COHESIVE SILICONE GEL FILLED BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number SCX-400
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.Reason for reoperation: 3rd degree burns in the area that contained the implants.And "it felt like the gel heated up in my chest." allergan did not submit this mdr within 30 days of becoming aware.Recent stimulated reporting related to 2011068-7/2/19-001-r has increased complaint and mdr volume.Allergan is implementing a plan to address the increased volumes.
 
Event or Problem Description
Patient reported 3rd degree burns in the area that contained the implants and "it felt like the gel heated up in my chest." this record is for an unknown side.Device status is unknown.
 
Additional Manufacturer Narrative
Additional, changed, and/or corrected data: b5,d6a,d6b,h6.
 
Event or Problem Description
Device has been explanted.
 
Additional Manufacturer Narrative
A review of the device history record has been completed.No deviations or non-conformances noted.The event of burn is a physiological complication and analysis of the device generally does not assist allergan in determining a probable cause for this event.Device evaluation: visual analysis of the returned device identified one extended opening and fold creases.A weight test of the device was verified and the device was within specification.A microscopic analysis was performed which identified one opening striated and wear abrasion.Based on the device analysis the final assessment is: - one opening striated in the side anterior assessed as surgical damage.
 
Event or Problem Description
Patient reported right side "3rd degree burns in the area that contained the implants", "burn through the clothing", and "it felt like the gel heated up in my chest".Healthcare professional reported a "bad t shirt sunburn" implant exchange.The device has been explanted and replaced.

Brand Name
INSPIRA SMOOTH COHESIVE SILICONE GEL FILLED BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
MDR Report Key11756600
Report Number9617229-2021-06389
Device Sequence Number4138782
Product Code FTR
UDI-Device Identifier10888628030299
UDI-Public10888628030299
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P020056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source consumer,distributor,health p
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/05/2025
Device Model NumberSCX-400
Device Catalogue NumberSCX-400
Device Lot Number3412069
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2021
Initial Date Received by Manufacturer 02/16/2021
Supplement Date Received by Manufacturer06/08/2021
09/30/2021
Initial Report FDA Received Date04/30/2021
Supplement Report FDA Received Date07/07/2021
10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;